Crohn's disease from HPV (GARDASIL) 2008
Vaccine Manufacturer:MERCK & CO. INC.
Vaccine Type:HUMAN PAPILLOVAVIRUS QUADRIVALENT
Vaccine Name:HPV (GARDASIL)
Symptom Reported:Crohn's disease
HPV (GARDASIL) Side Effects Report #305607
HPV (GARDASIL) vaccine side effect was reported on 02/14/2008. Female patient, 20.0 years of age, was vaccinated with HPV (GARDASIL). Patient symptoms: Crohn's disease, "Information has been received from a registered nurse concerning her 20 year old daughter with no illness at the time of vaccination who on 22-NOV-2006, 30-JAN-2007 and 10-AUG-2007 was vaccinated with a first, second and third dose of Gardasil (lot# 653735/0688F), (lot# 655165/1425F) and (lot# 658094/0524U) respectively. Concomitant therapy includes atenolol and melatonin. The nurse reported that her daughter was diagnosed with Crohn's disease in November 2007 after receiving three doses of Gardasil vaccine. The nurse reported that the patient's symptoms began around August 2007. Medical attention was sought. No further information was provided. Additional information has been requested. 3/31/08-records received-11/8/07-evluation of dilated aortic root. Seen in follow-up. Cyanotic color to nail bed but no central cyanosis. Dizzy on occasion when rising from sitting position. 11/31/07-seen for C/O feeling lousy, Crohn's symptoms improving. Episode of bloody stool with abdominal pain, lightheaded, passed out. Dizzy. Viral gastroenteritis symptoms last week. Assessment:Crohn's ileocolitis. 1/7/08- Fatigued, heart racing, palpitations with facial and jaw discomfort. Feeling warm with chills.Assessment: Crohn's ileocolitis with recent flare. Possibly triggered by dairy intake. Additional information was received from medical records from the physician's office. The patient had abdominal pain in the right lower quadrant. The patient's pain on examination is worse in the right lower quadrant and localized better than I suspected based on history. The patient has not had nay symptoms of acute appendicitis. The pain has been fairly chronic. She has had no fevers and the pain wakes and wanes. Because of her long history of menstrual irregularities, as well as heavy menstrual bleeding, the physician is concerned regarding the possibility of cysts or an endometrioses. On 09-OCT-2007 the patient complained of abdominal pain. Overall, the patient noted that she has been having problems for about 3 weeks. The patient cann" Menstruation irregular; Bleeding menstrual heavy; Non-smokerUnknown 3/31/08-records received-Family history of irritable bowel disease. Positive gene for Loey-Dietz syndrome. Chromosomes normal."Unknown 3/31/08-records received-Echocardiogram normal. Colonoscopy 11/9/07-Crohn's diagnoses. 12; blood pressure, 108/6 mm Hg; abdominal computed axial, with contrast - suspicion of crohn's disease; diagnostic pathological 11/02/07, see" . During the same period patient was treated with "Unknown; atenolol, 50 mg; melatonin, mg". Patient recovered.
HPV (GARDASIL) Side Effects Report #309236
HPV (GARDASIL) vaccine side effect was reported on 04/09/2008. Female patient, 16.0 years of age, was vaccinated with HPV (GARDASIL). Patient symptoms: Crohn's disease, "Information has been received from a licensed practical nurse concerning her 17 year old daughter with a history of grand mal seizures as a child aged 10 months to the age of 7 years who in November 2007 was vaccinated with a first dose of Gardasil. There was no concomitant medication. The nurse reported her daughter was experiencing severe neurological adverse events after receiving Gardasil. On an unspecified date two weeks later the patient began experiencing daily severe headaches. The patient sought medical attention. The patient then began experiencing what was described as ~brain shaking~. An EEG showed signs of seizure activity and a repeat EEG is scheduled to confirm these results as the patient is changing neurologists. MRI, lab values, eyes and cardiac tests were normal. Despite the headaches the patient received a second dose of Gardasil on an unspecified date with the headaches and ~brain shakes~ continuing and possible intensifying after the second dose. The patient was prescribed LAMICTAL and RELPAK but has not had any relief from the headaches. The headaches were currently reported to be getting worse instead of better. At the time of reporting the patient has not recovered. The mother considers the event to be disabling because the debilitating headaches interferes with her classes (where she was a straight A student) and her cheerleading (where she was one of the top cheerleaders in the state). No further information was available. Additional information has been requested. 4/15/09 Incomplete records received from reporter. Sent for stress echo to eval seizures, neurocardiogenic syncope, H/A, black outs, hypotension. Pt recd HPV 11/6/07 1061U. 5/1/09 PCP records recd from 11/6/07 to 3/2009. WCC 11/6/07 with reported shoulder and aknle discomfort 2' to gymnastics. Vax given. Returned 12/7 with c/o sore throat, H/A, body aches and runny nose. Dx: pharyngitis. Multiple visits with the following c/o: H/A, blank-out periods. DX: H/A. Seizure d/o. Neuro eval 1/11/08. pt reports" Grand mal convulsion. PMH: seizures vs breath holding ages 10 months-8 yrs. None since age 8.magnetic resonance - negative; diagnostic laboratory - normal; ophthalmological exam - normal; diagnostic laboratory - cardiac tests - normal; electroencephalography - showed signs of seizure activity. Labs and diagnostics: Brain MRI WNL. . During the same period patient was treated with None. Patient recovered.